Arkansas, 2012Damaging Wind and Lightning Strike in Arkansas, February 3, 2012
February 3, 2012 · NWS LZK · 2 events in 2 counties and zones
Storms moving out of Oklahoma produced wind damage in Waldron and lightning damage in Harrison on the evening of the 3rd. The storms weakened as they moved farther east into Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $410,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms moving out of Oklahoma produced wind damage in Waldron and lightning damage in Harrison on the evening of the 3rd. The storms weakened as they moved farther east into Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 3, 5:49 PM CST, 4 hours 42 minutes earlier.
Area forecast discussion, Feb 3, 5:49 PM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
549 PM CST FRI FEB 3 2012
.AVIATION...
ABUNDANT LOW LEVEL MOISTURE WILL REMAIN ACROSS THE STATE UNTIL A
COLD FRONT SWEEPS THROUGH LATE IN THE PERIOD. UNTIL THEN...LOOK
FOR WIDESPREAD IFR TO OCCASIONAL LIFR CONDITIONS DUE TO BOTH LOW
CIGS AND LOW VISBY UNTIL THE FRONTAL PASSAGE. SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE WITH LOCALLY
HEAVY RAIN. WINDS WILL SHIFT FROM THE SOUTHEAST TO THE WEST AND
NORTHWEST AFTER THE FRONTAL PASSAGE, WIND SHEAR WILL BE A CONCERN
OVER THE NORTH IN PARTICULAR.
&&
.PREV DISCUSSION... /ISSUED 306 PM CST FRI FEB 3 2012/
SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
A STORM SYSTEM WILL TRACK FROM OKLAHOMA INTO SOUTHERN MISSOURI
OVERNIGHT AND SATURDAY. THE SYSTEM WILL DRAG A COLD FRONT INTO
ARKANSAS...WITH SHOWERS/THUNDERSTORMS BECOMING WIDESPREAD AHEAD
OF THE FRONT.
BEFORE THE RAIN ARRIVES...AREAS OF FOG ARE EXPECTED TO DEVELOP
THIS EVENING. A DENSE FOG ADVISORY MAY BE REQUIRED...ALTHOUGH IT
WOULD BE SHORT LIVED WITH PRECIPITATION TENDING TO KEEP
VISIBILITIES UP.
THERE IS AN OUTSIDE CHANCE OF SEVERE STORMS IN SOUTHWEST ARKANSAS
TONIGHT. MORE UNSTABLE AIR RESIDES IN NORTHEAST TEXAS/WESTERN
LOUISIANA...AND THIS IS WHERE SEVERE WEATHER WILL BE MORE LIKELY.
PRECIPITATION WILL COME TO AN END SATURDAY AFTERNOON AS THE FRONT
EXITS TO THE STATE TO THE EAST. BREEZY WEST WINDS WILL FOLLOW THE
FRONT.
LEFTOVER SHOWERS COULD AFFECT PORTIONS OF SOUTHEAST ARKANSAS
SATURDAY EVENING...WITH WRAPAROUND MOISTURE YIELDING A SPRINKLE
OR TWO TOWARD THE MISSOURI BORDER. FOR NOW...LEFT MENTION OF RAIN
OUT OF THE FORECAST.
DRY CONDITIONS WILL FOLLOW SUNDAY/MONDAY...WITH LESS CLOUDS AND
MORE SEASONAL TEMPERATURES.
LONG TERM...TUESDAY THROUGH FRIDAY
MODELS ARE INDICATING WEAK SHORTWAVE MOVING INTO THE STATE TUESDAY
NIGHT INTO WEDNESDAY...BUT WITH A LACK OF MOISTURE...HAVE HELD OFF
ON INTRODUCING PRECIPITATION. MODELS THEN DIVERGE FOR THE REST OF
THE WEEK...WITH THE GFS KEEPING A SYSTEM ACROSS THE SOUTHERN PLAINS.
DUE TO THE UNCERTAINTY...HAVE KEPT THE REST OF THE FORECAST
DRY...WITH TEMPERATURES NEAR NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 52 47 65 41 / 50 90 50 10
CAMDEN AR 69 60 70 40 / 40 90 60 10
HARRISON AR 53 48 59 36 / 50 80 10 10
HOT SPRINGS AR 60 57 66 38 / 40 90 20 10
LITTLE ROCK AR 60 56 68 40 / 40 90 50 10
MONTICELLO AR 65 59 70 42 / 40 90 70 10
MOUNT IDA AR 60 56 65 40 / 40 90 10 10
MOUNTAIN HOME AR 51 47 62 39 / 50 80 10 10
NEWPORT AR 53 49 65 43 / 50 90 60 10
PINE BLUFF AR 65 58 69 42 / 40 90 60 10
RUSSELLVILLE AR 56 52 65 38 / 40 90 10 10
SEARCY AR 55 50 66 38 / 50 90 50 10
STUTTGART AR 62 56 68 41 / 40 90 60 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...56
Hazardous weather outlook, Feb 3, 7:30 PM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
730 PM CST FRI FEB 3 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
730 PM CST FRI FEB 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS EVENING AND TONIGHT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE
NATURAL STATE TONIGHT AS A COLD FRONT PUSHES THROUGH. A FEW OF THE
THUNDERSTORMS WILL CONTAIN HEAVY RAIN...BUT WIDESPREAD FLOODING AND
FLASH FLOODING IS NOT EXPECTED AT THIS TIME. RAINFALL AMOUNTS WILL
BE THE HIGHEST OVER THE SOUTHWEST PART OF THE STATE WHERE UPWARDS OF
AN INCH AND A HALF COULD FALL. RAINFALL AMOUNTS WILL BE LESS ACROSS
THE REMAINDER OF THE STATE BUT ISOLATED AMOUNTS COULD APPROACH AN
INCH IN SOME OF THE HEAVIER STORMS.
A FEW OF THE STORMS MAY BE STRONG AND BRIEFLY APPROACH SEVERE LIMITS
BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE BEST CHANCES OF
STRONG STORMS...AND EVEN THESE ODDS ARE SMALL...WILL BE OVER THE FAR
WEST AND SOUTHWEST PARTS OF THE STATE. LARGE HAIL AND STRONG WINDS
WOULD BE THE PRIMARY CONCERN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE COLD FRONT WILL EXIT THE STATE ON SATURDAY...TAKING RAIN AND
THUNDERSTORM CHANCES WITH IT. A FEW STRONG STORMS CAN NOT BE RULED
OUT OVER THE SOUTHEAST EARLY IN THE DAY BUT SEVERE WEATHER CHANCES
APPEAR MINIMAL AT BEST.
BEYOND SATURDAY...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE
REMAINDER OF THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56
In the hours before
Special weather statement, Feb 3, 9:56 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
956 PM CST FRI FEB 3 2012
ARZ037-040425-
SCOTT AR-
956 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT COUNTY UNTIL 1030
PM CST...
AT 955 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF COALDALE...OR 16 MILES
SOUTHWEST OF HARTFORD...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WALDRON... OLIVER... MORGAN SPRINGS...
MANSFIELD... LAKE HINKLE... CARDIFF...
BEAUCHAMP... WINFIELD... HON...
ELM PARK... CAUTHRON... BLACK FORK...
BATES... ABBOTT... WHITE OAK MTN...
WEEKS... WALKER MTN... WALDRON MUNI ARPT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3493 9445 3496 9441 3497 9424 3505 9423
3507 9425 3511 9416 3510 9414 3506 9414
3505 9408 3502 9407 3503 9397 3487 9383
3473 9446
TIME...MOT...LOC 0356Z 233DEG 43KT 3483 9450
62Special weather statement, Feb 3, 10:23 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1023 PM CST FRI FEB 3 2012
ARZ030-037-038-040455-
LOGAN AR-SCOTT AR-YELL AR-
1023 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...SCOTT AND
SOUTHERN LOGAN COUNTIES UNTIL 1100 PM CST...
AT 1018 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SHILOH...OR 10 MILES SOUTHWEST OF
WALDRON...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WALDRON... STONEHOUSE REC AREA...
MUDDY CREEK WMA... LAKE HINKLE... CARDIFF...
BLUE MTN LAKE... BEAUCHAMP... Y CITY...
WINFIELD... WALTREAK... UNION HILL...
SUGAR GROVE... PARKS... OLIO...
NOLA... NEEDMORE... HARVEY...
GRAYSON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3486 9428 3517 9372 3480 9347 3469 9411
3469 9425
TIME...MOT...LOC 0423Z 240DEG 44KT 3481 9411
62Thunderstorm Wind, Scott
- When
- February 3, 10:31 PM CST
- Where
- Scott County, 0.69 mi WSW of Waldron
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $400,000
- Reported by
- Emergency Manager
- Coordinates
- 34.896, -94.091
A 2-mile wide swath of damage occurred across Waldron. Dozens of trees and power lines were blown down, as were some street lights. Several houses were damaged, primarily due to trees falling on them. Shingles were blown off some roofs and awnings were damaged. Two barns had their roofs blown off. Downtown, some business suffered roof damage and the wall of a concrete block building was blown in.
Lightning, Boone
- When
- February 3, 11:30 PM CST
- Where
- Boone County, 1.22 mi ENE of Harrison
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.238, -93.101
Lightning struck a tree, blowing the tree apart. Pieces of the tree went across the street, breaking out the window of a house and damaging a pickup truck.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, February 3 to 4, 2012$1.2 million · EF2 · 11 events
- Blizzard and Winter Storm in Nebraska, February 3 to 4, 20121 death · 15 events
- Tornado and Flash Flooding in Louisiana, February 3 to 4, 2012$360,000 · EF1 · 7 events
- Flash Flooding and Flood in Texas, February 3 to 4, 2012$123,000 · 2 in hail · 29 events
- Flash Flooding and Hail in Mississippi, February 3, 2012$76,000 · 1 in hail · 5 events
- Winter Storm in Nebraska, February 3 to 4, 201224 events
- Winter Storm in Nebraska, February 3 to 4, 201217 events
- Flash Flooding and Hail in Texas, February 3 to 4, 20121.25 in hail · 15 events
- Blizzard in Alaska, February 3 to 6, 201211 events
- Heavy Snow and Winter Weather in Kansas, February 3 to 4, 20129 events
- Flash Flooding and Damaging Wind in Louisiana, February 3 to 4, 2012$12,000 · 50 kt wind · 3 events
- Hail in Oklahoma, February 3, 20121.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359351, 359350.